promotion image of download ymail app
Promoted
Anonymous
Anonymous asked in HealthMental Health · 1 decade ago

Tylenol PM abuse and addiction?

I just read an article online about the addiction and abuse that can come from taking Tylenol PM. Should I avoid taking it as a sleep aid or at what point might it become an addiction or have the undesired hallucinogenic effects?

4 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    You shouldn't be taking any medication over the counter for a very long time. But Tylenol PM is typically used for when your sick and trying to sleep. It contains an Anti-Tussive (which is really just fancy talk for Anti-Cough), Fever Reducer, and also contains an Anti-Histamine as well. If your not coughing, having an allergic reaction, or suffering from a fever than you dont necessarily have to be taking Tylenol PM just for sleep. Another thing is that Tylenol PM doesn't contain Dextromorphans. DXM as they call it, is the chemical in many of the other OTC medications such as Robitussin and Coracidin. DXM is addictive and produces a hallucinogenic effect but I haven't heard of it being in Tylenol PM

    Ambien or it's generic Zolpidem Tartrate is a prescription drug that is used for sleeping disorders. If your having trouble sleeping and if it's a medical necessity, than go see your doctor about a sleep medication.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    I have never heard of hallucinating from Tylenol PM. I have suffered from insomnia and taken both OTC medications as well as prescriptions. I have never felt addicted to either, although I know there is a danger with addiction and the prescription sleep aides. The only problem I see, which I have noticed with OTC drugs like Tylenol PM is that they don't really help cure the insomnia. If you are looking for a long term fix, Tylenol PM is probably not right, the prescription meds are much better for regulating your sleep pattern. If you are looking for a one time deal, like to help you sleep on a plane or something, it should be fine. Ask your Physician what they would reccomend for your circumstance.

    • Commenter avatarLogin to reply the answers
  • 1 decade ago

    If you feel like you need it every single night to sleep you may be becoming dependant on it. I think it's a great sleep aid but it isn't meant to be used all the time. That's why precription sleep aides require prescriptions from a doctor. So they can control and monitor the product.

    • Commenter avatarLogin to reply the answers
  • 4 years ago

    in fact the sleep element in tylenol pm is benadryl. in case you arent having any soreness at night then you definately dont want tylenol pm. while you're having problems drowsing, I wouldnt take something till you notice your well being care expert. keep in mind our organs could filter out drugs out of our equipment, so dont ever take something which you relatively dont want. I promise which you will sleep......your physique will at last get drained. I wish you success.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.